Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 332, NWS Raleigh, NC

August 19, 2012Halifax County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 19, 2012, 9:05 AM EDT for Halifax County, Warren County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2012, 9:05 AM EDT (13:05 UTC)
Expired
Aug 19, 2012, 9:45 AM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Halifax County, NC, Warren County, NC

The radar

The Norfolk radar (KAKQ), 88 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 9:16 AM EDTHAIL 0.751 N Roanoke Rapids, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 1.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WUUS52 KRAH 191305
SVRRAH
NCC083-185-191345-
/O.NEW.KRAH.SV.W.0332.120819T1305Z-120819T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
905 AM EDT SUN AUG 19 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 945 AM EDT

* AT 903 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROSEMARY...OR 6 MILES SOUTHWEST OF ROANOKE
  RAPIDS...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN 
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. ANOTHER SEVERE STORM
  WAS DEVELOPING JUST SOUTH OF LITTLETON.

* LOCATIONS IMPACTED INCLUDE...
  ROSEMARY...
  ROANOKE RAPIDS...
  SOUTH WELDON...
  WELDON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

&&

LAT...LON 3648 7776 3649 7773 3649 7764 3645 7762
      3641 7754 3637 7754 3635 7758 3631 7756
      3633 7744 3629 7741 3615 7788 3650 7803
      3651 7785
TIME...MOT...LOC 1304Z 253DEG 17KT 3639 7771

$$

WSS
1 follow-up statement
418 
WWUS52 KRAH 191323
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT SUN AUG 19 2012

NCC083-185-191345-
/O.CON.KRAH.SV.W.0332.000000T0000Z-120819T1345Z/
HALIFAX NC-WARREN NC-
923 AM EDT SUN AUG 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
FOR EAST CENTRAL WARREN AND NORTHERN HALIFAX COUNTIES...

AT 921 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
AIRLIE...OR 12 MILES SOUTHWEST OF ROANOKE RAPIDS...MOVING EAST AT 15
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WELDON...SOUTH
WELDON...ROSEMARY AND HALIFAX.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3648 7776 3649 7773 3649 7764 3645 7762
      3641 7754 3637 7754 3635 7758 3631 7756
      3633 7744 3629 7741 3615 7788 3650 7803
      3651 7785
TIME...MOT...LOC 1323Z 252DEG 14KT 3637 7782

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:33 AM EDT, 5 hours 32 minutes earlier.

Area forecast discussion, Aug 19, 3:33 AM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
333 AM EDT SUN AUG 19 2012

.SYNOPSIS...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY OVER THE SOUTHERN AND
EASTERN SECTIONS OF NORTH CAROLINA TODAY AS LOW PRESSURE APPROACHES
FROM THE SOUTHWEST. THE LOW PRESSURE IS EXPECTED TO TRACK ALONG THE
BOUNDARY OVER EASTERN NORTH CAROLINA TONIGHT... THEN OFF THE
MID-ATLANTIC COAST MONDAY. ANOTHER WAVE OF LOW PRESSURE IS FORECAST
TO APPROACH FROM THE SOUTHWEST LATE MONDAY AND MONDAY NIGHT.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 333 AM SUNDAY...

UPDATE... BASED ON RADAR AND SATELLITE TRENDS... WE WILL SPEED UP
THE TIMING OF THE SHOWERS/STORMS TO MID MORNING IN THE SW-W
PIEDMONT... THEN LATE MORNING AND AFTERNOON ELSEWHERE. NO OTHER
CHANGES.

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND THE MAIN THREAT
TODAY INTO THIS EVENING. QPF OF 0.50 TO 1.5 INCHES THROUGH TONIGHT
(LOCALLY HEAVY RAIN EXPECTED).

THE LATEST RADAR AND SATELLITE DATA INDICATE A COUPLE OF WAVES THAT
WILL AFFECT OUR REGION TODAY. THE FIRST WAS LIFTING NE THROUGH
WESTERN NC AT THE MOMENT. THERE WAS A CLUSTER/BAND OF CONVECTION
MOVING NE THROUGH THE NORTHERN FOOTHILLS AND NORTHWEST PIEDMONT
ASSOCIATED WITH THIS FEATURES. WE CURRENTLY HAVE OUR HIGHEST POP
THERE FOR THE NEXT SEVERAL HOURS. A COUPLE OF THE STORMS HAVE BECOME
STRONG OVER ROWAN/DAVIDSON THIS MORNING WITH 52 DBZ REFLECTIVITY
EXHIBITED UP TO TO 21K FEET. STORM TOPS WERE ON THE ORDER OF 30-35K.
GOOD THING... THESE STORMS WERE DEVELOPING JUST ON THE STABLE/NORTH
SIDE OF THE NEARLY STATIONARY LOW LEVEL BOUNDARY LOCATED OVER
SOUTHERN AND EASTERN NC. THESE STORMS ARE NOT ANTICIPATED TO BECOME
SEVERE AS THEY LIFT NNE ACROSS THE NORTHERN PIEDMONT THROUGH
SUNRISE. LOCALLY HEAVY RAIN CAN BE EXPECTED.

THE SECOND AND MAIN MID-UPPER LEVEL WAVE WAS LOCATED OVER NORTH
GEORGIA AT THE MOMENT. THIS WAVE IS FORECAST TO LIFT NE ACROSS OUR
REGION LATER THIS MORNING AND AFTERNOON. SHOWERS AND SCATTERED
THUNDERSTORMS ARE EXPECTED TO AGAIN SPREAD/DEVELOP NE ACROSS WESTERN
AND PORTIONS OF CENTRAL NC THIS MORNING AS THIS FEATURE APPROACHES.

THE COMBINATION OF THE TWO WAVES OF SHOWERS/STORMS SHOULD STABILIZE
THE AREAS THAT GET THE HEAVY RAIN IN THE W-N PIEDMONT... REINFORCE
THE LOW LEVEL BOUNDARY THAT IS EXPECTED TO LIFT SLOWLY NORTH INTO
THE SE PIEDMONT THIS MORNING... IN RESPONSE TO THE APPROACHING WAVE.

TIMING MAY BE A BIT EARLY FOR PEAK HEATING. NONETHELESS... AT LEAST
SPOTTY HEATING OF THE BOUNDARY LAYER WILL OCCUR ALONG AND SE OF THE
BOUNDARY THIS MORNING INTO THE EARLY AFTERNOON. THIS HEATING WILL
COMBINE WITH THE LOWER 70S DEW POINTS TO PRODUCE AT MLCAPES NEAR
1500 J/KG. IN ADDITION... WINDS ALOFT WILL INCREASE WITH HEIGHT
WHICH WILL ALLOW FOR STORM ORGANIZATION.

THE THUNDERSTORMS THAT FORM NEAR THE BOUNDARY MAY BECOME CAPABLE OF
DAMAGING WET MICROBURSTS AND MAY ALSO EXHIBIT ROTATION DUE TO THE
ENHANCED OW LEVEL SHEAR NEAR THE BOUNDARY. WEAK SUPERCELLS AND EVEN
A BRIEF TORNADO (PER MENTIONED IN EARLIER SHIFTS APPEARS POSSIBLE).

BOTTOM LINE... A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY. FIRST IN THE NW THIS MORNING... THEN ACROSS MUCH OF
THE REGION THIS AFTERNOON AND EVENING. AS LOW PRESSURE DEVELOPS OVER
SC THIS MORNING... THEN TRACKS NE ALONG THE BOUNDARY... NUMEROUS
SHOWERS/SCATTERED STORMS NORTH OF THE BOUNDARY WILL ENHANCE THE
BOUNDARY. WE WILL CARRY CATEGORICAL POP W-N PIEDMONT.

TO THE EAST AND SOUTH OF THE PIEDMONT TRIAD REGION... SURFACE
HEATING WITH PARTLY SUNNY SKIES OUT AHEAD OF THE APPROACHING WAVE
LATE IN THE MORNING SHOULD DESTABILIZE THE REGION. NUMEROUS
THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE LEADING EDGE OF THE
MAIN RAIN SHIELD/ALONG THE LOW LEVEL BOUNDARY... THEN OVERSPREAD THE
REGION FROM THE SW LATE MORNING AND AFTERNOON. WE WILL CARRY LIKELY
POP IN THE EAST AND SOUTH.

ISOLATED WET MICROBURSTS AND A BRIEF WEAK TORNADO WILL BE POSSIBLE
WITH THE STORMS IN THE EAST AND SOUTH LATE MORNING AND AFTERNOON.
QPF OF 0.5 TO 1.5 EXPECTED. LOCALLY 2 INCHES WILL BE POSSIBLE. HIGHS
78-86.

WIDESPREAD SHOWERS/STORMS WILL TAPER OFF AS THE WAVE PASSES LATE
TODAY AND TONIGHT. AREAS OF FOG POSSIBLE. LOWS IN THE 60S TO NEAR
70.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
AS OF 300 AM EDT SATURDAY...

ANOTHER MID-UPPER WAVE IS FORECAST TO APPROACH THE REGION LATE
MONDAY INTO MONDAY NIGHT. WE WILL HAVE A LULL IN THE RAIN CHANCES
MONDAY MORNING... THEN INCREASING AGAIN MONDAY AFTERNOON INTO MONDAY
NIGHT. MONDAY AFTERNOON... FORECAST MLCAPES ARE ONLY ON THE ORDER OF
500-1000 J/KG WITH HIGHS 80-85. THIS IS MORE STABLE THAN IN PREVIOUS
RUNS... AND LIKELY DUE TO THE STABILITY AFTER THE PASSAGE OF THE
WAVE TODAY/TONIGHT. WE WILL CARRY PARTLY SUNNY SKIES MONDAY. ONLY A
20-30 PERCENT CHANCE OF SHOWERS/STORMS IN THE AFTERNOON. HIGHS
80-85. A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT WITH LOWS
65-70.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 30O AM...

BROAD TROUGH OVER TENNESSEE TUESDAY MORNING WILL REACH THE
APPALACHIANS WEDNESDAY MORNING... THEN ONLY PROGRESS TO THE WESTERN
PIEDMONT BY THURSDAY AFTERNOON. AN EASTWARD MOVING SHORT WAVE NORTH
OF MINNESOTA THURSDAY NIGHT WILL KICK THE TROUGH OVER NORTH CAROLINA
OFFSHORE FRIDAY AFTERNOON AS ANOTHER SHORT WAVE APPROACHES NORTH
CAROLINA SATURDAY.

A STRONGER LOW LEVEL WIND FIELD IN SOUTHEAST NORTH CAROLINA
TUESDAY... EAST OF THE 850 MILLIBAR TROUGH... WILL COUPLE WITH THE
BEST INSTABILITY TO PROVIDE THE BEST RAIN CHANCES SOUTHEAST TUESDAY
AFTERNOON. THIRTY PERCENT NORTHWEST TO 50 PERCENT EAST. POTENTIAL
ENERGY VERTICALLY THIN AND RELATIVELY LOW... FOR A MINIMAL SEVERE
WEATHER THREAT. A THIRD TO ONE HALF INCH RAINFALL EAST TAPERING TO
LESS THAN ONE TEN INCH NORTHWEST.

THE 850 MILLIBAR WEAKENS AND LIFTS NORTHEAST TUESDAY NIGHT... AND
CONVECTION SHOULD DIMINISH TOWARD MIDNIGHT... ENDING WELL BEFORE
DAWN. THE NORTHWEST PIEDMONT DRYS BEHIND THE 850 MILLIBAR TROUGH...
WHICH ALTHOUGH WEAKER THAN WEDNESDAY... SHOULD STILL BE A MINOR
FOCUS FOR CONVECTION IN THE EAST. DUE TO MINIMAL POTENTIAL ENERGY
ALOFT... WILL LEAVE THURSDAY AFTERNOON RAIN CHANCES AT SLIGHT...
THOUGH SLIGHTLY FAVORING THE SOUTHEAST.

THE WIND FIELD BELOW 15000 FEET BECOMES QUITE WEAK FOR FRIDAY AND
SATURDAY AS BROAD MID LEVEL HIGH PRESSURE SETTLES OVER THE
SOUTHEASTERN UNITED STATES. RAIN CHANCES SLIGHT OR LESS... CONFINED
TO THE AFTERNOON AND EARLY EVENING.

AFTERNOON TEMPERATURES WILL SHOW A WEAK WARMING TREND AS RAIN
CHANCES DIMINISH THROUGH THE FORECAST PERIOD. HIGH TEMPERATURES IN
THE LOWER 80S TUESDAY... OTHERWISE MID 80S. LOW TEMPERATURES IN THE
LOW TO MID 60S.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
AS OF 200 AM SUNDAY...

GENERALLY VFR CIGS/VSBYS FORECAST OUTSIDE THE KINT/KGSO REGION
THROUGH NEAR 12Z TODAY... WITH IFR/LIFR CIGS DEVELOPING TOWARD
DAYBREAK. MVFR TO IFR CIGS/VSBYS WITH THUNDERSTORMS OVER THE
KINT/KGSO AREAS 07Z-09Z... THEN LOW STRATUS DEVELOPING.

LOW STRATUS EXPECTED TO LIFT TO MVFR TO VFR CIGS BY 16Z-18Z... WITH
SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND EARLY
EVENING.

LIFR TO IFR CIGS WITH MVFR TO IFR VSBYS TONIGHT. IMPROVING TO MVFR
CIGS BY NOON MONDAY.

OUTLOOK... AT THIS TIME...THE UPPER LEVEL TROUGH RESPONSIBLE FOR THE
UNSETTLED WEATHER PATTERN IS EXPECTED TO LIFT NWD TUESDAY-THURSDAY.
THIS SUGGESTS A GRADUAL IMPROVEMENT (IE FEWER SHOWERS AND T-STORMS)
DURING THE LATER HALF OF THE FORECAST PERIOD.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...BADGETT
AVIATION...BADGETT
Hazardous weather outlook, Aug 19, 4:14 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
414 AM EDT SUN AUG 19 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-200815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
414 AM EDT SUN AUG 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS... WITH DAMAGING WIND THE PRIMARY
THREAT... WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN AREA OF
CONCERN WILL BE OVER SOUTHERN AND EASTERN NORTH CAROLINA... ALONG
AND EAST OF A NEARLY STATIONARY FRONT. SHOWERS AND SCATTERED
THUNDERSTORMS WILL OVERSPREAD THE REGION FROM THE SOUTHWEST THIS
MORNING... AND CONTINUE INTO THE AFTERNOON AND EARLY EVENING.
STORMS THAT FORM ALONG AND EAST OF THE STATIONARY FRONT MAY
PRODUCE STRONG WINDS... WITH ISOLATED DAMAGING WIND GUSTS
POSSIBLE. IN ADDITION... 1 TO LOCALLY 2 INCHES OF RAIN IS EXPECTED
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS SHOULD
STAY TUNED AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER
SERVICE... INCLUDING FLOODING.

BADGETT

In the hours before

Special weather statement, Aug 19, 4:26 AM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 AM EDT SUN AUG 19 2012

NCZ007>010-021>026-038>041-191045-
ALAMANCE-CHATHAM-DAVIDSON-DURHAM-FORSYTH-FRANKLIN-GRANVILLE-GUILFORD-
ORANGE-PERSON-RANDOLPH-VANCE-WAKE-WARREN-
426 AM EDT SUN AUG 19 2012

...THUNDERSTORMS WITH VERY HEAVY RAIN OVER PORTIONS OF THE NORTHWEST
AND NORTHEAST PIEDMONT...

AT 424 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN EXTENDING FROM THE GREENSBORO AIRPORT TO ASHEBORO... EAST
THROUGH BURLINGTON AND HAW RIVER... MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GREENSBORO...
RANDLEMAN... CLIMAX... ELON... BURLINGTON... HILLSBOROUGH...
ROXBORO. THIS WILL INCLUDE MUCH OF NORTHERN RANDOLPH... GUILFORD...
ALAMANCE... NORTHERN ORANGE... AND PERSON COUNTIES.

IN ADDITION... SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING OVER
WESTERN WAKE COUNTY.. MOVING NORTH AT 25 MPH. THESE STORMS MAY
AFFECT THE RDU AIRPORT AND DURHAM.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3654 7789 3630 7794 3582 7825 3557 7865
      3558 7892 3555 7903 3563 7912 3554 7926
      3551 8005 3623 8015 3627 8003 3625 7916
      3652 7914 3655 7903
TIME...MOT...LOC 0821Z 232DEG 30KT 3613 7927

BADGETT
Special weather statement, Aug 19, 6:04 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
604 AM EDT SUN AUG 19 2012

NCZ007>010-021>026-038>041-191200-
ALAMANCE-CHATHAM-DAVIDSON-DURHAM-FORSYTH-FRANKLIN-GRANVILLE-GUILFORD-
ORANGE-PERSON-RANDOLPH-VANCE-WAKE-WARREN-
604 AM EDT SUN AUG 19 2012

...THUNDERSTORMS WITH VERY HEAVY RAIN OVER PORTIONS OF THE NORTHWEST
AND NORTHEAST PIEDMONT...

AT 605 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN EXTENDING FROM FROM NORTHEAST RANDOLPH AND ALAMANCE
COUNTIES NORTHEAST ACROSS ORANGE... PERSON... DURHAM... AND
GRANVILLE COUNTIES. THESE STORMS WERE MOVING TO THE NORTHEAST AT 35
MPH. THIS LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
MOVE NORTHEAST AND AFFECT MANY AREAS FROM BURLINGTON AND
HILLSBOROUGH TO ROXBORO... BUTNER... FALLS LAKE... DURHAM...
OXFORD... AND HENDERSON.

HAZARDS INCLUDE...

HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3654 7789 3630 7794 3582 7825 3557 7865
      3558 7892 3555 7903 3563 7912 3554 7926
      3551 8005 3623 8015 3627 8003 3625 7916
      3652 7914 3655 7903

TIME...MOT...LOC 1003Z 240DEG 27KT 3613 7927

BADGETT
Special weather statement, Aug 19, 6:58 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 AM EDT SUN AUG 19 2012

NCZ007>011-024>026-040-191230-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-HALIFAX-ORANGE-PERSON-VANCE-WARREN-
658 AM EDT SUN AUG 19 2012

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN OVER THE NORTHERN
PIEDMONT...

AT 654 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH HEAVY RAIN EXTENDING FROM HILLSBOROUGH AND CHAPEL HILL EAST
ACROSS PERSON... VANCE... AND GRANVILLE COUNTIES. THE STRONGEST
STORMS WERE LOCATED NEAR HILLSBOROUGH AND NEAR OXFORD... MOVING
NORTHEAST AT 30 MPH.

THESE STORMS WILL CONTINUE TO DROP LOCALLY HEAVY RAIN OF 1 TO 2
INCHES PER HOUR OVER ORANGE... DURHAM... PERSON... VANCE...
GRANVILLE... AND FRANKLIN COUNTIES THROUGH 730 AM.

THESE STORMS WILL MOVE INTO PORTIONS OF WARREN AND HALIFAX COUNTIES
BETWEEN 730 AND 800 AM.

MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS WILL OCCUR.
MOTORISTS SHOULD USE EXTRA CAUTION.

&&

LAT...LON 3617 7791 3619 7801 3596 7817 3591 7835
      3598 7844 3607 7868 3608 7874 3603 7875
      3601 7870 3595 7873 3592 7876 3593 7880
      3587 7883 3586 7891 3575 7894 3566 7926
      3625 7919 3625 7916 3654 7914 3655 7799
TIME...MOT...LOC 1054Z 256DEG 28KT 3631 7830

BADGETT
Special weather statement, Aug 19, 7:40 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 AM EDT SUN AUG 19 2012

NCZ073-074-083-084-191245-
ANSON-MONTGOMERY-RICHMOND-STANLY-
740 AM EDT SUN AUG 19 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 845 AM EDT...

AT 739 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 31 MILES SOUTHWEST OF WHITE STORE...OR ABOUT 25
MILES SOUTHWEST OF MONROE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE...WHITE STORE...ANSONVILLE...AND
POLKTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3550 8029 3551 7977 3526 7970 3512 7957
      3507 7958 3506 7948 3504 7946 3499 7958
      3491 7956 3485 7963 3482 7962 3481 7969
      3480 7969 3481 8031 3519 8028 3516 8036
      3518 8038 3516 8044 3520 8051
TIME...MOT...LOC 1139Z 236DEG 20KT 3466 8071

ELLIS
Special weather statement, Aug 19, 8:24 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
824 AM EDT SUN AUG 19 2012

NCZ008>011-026-027-041-191315-
FRANKLIN-GRANVILLE-HALIFAX-NASH-VANCE-WAKE-WARREN-
824 AM EDT SUN AUG 19 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WARREN...NORTHERN
WAKE...VANCE...WESTERN HALIFAX...EASTERN GRANVILLE AND FRANKLIN
COUNTIES THROUGH 915 AM EDT...

AT 822 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GILLBURG...OR ABOUT 6 MILES SOUTHEAST OF HENDERSON...MOVING EAST AT
15 MPH. OTHER STRING STORMS WERE LOCATED OVER FALLS LAKE...AND OVER
WARRENTON.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AFTON...WAKE
FOREST...FRANKLINTON...LOUISBURG...AND LITTLETON

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3652 7789 3651 7788 3651 7785 3650 7780
      3630 7771 3589 7791 3597 7870 3654 7845
      3655 7789
TIME...MOT...LOC 1222Z 257DEG 15KT 3627 7832

WSS
Special weather statement, Aug 19, 8:47 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
847 AM EDT SUN AUG 19 2012

NCZ083>085-191345-
ANSON-RICHMOND-SCOTLAND-
847 AM EDT SUN AUG 19 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND AND
ANSON COUNTIES THROUGH 945 AM EDT...

AT 847 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER WADESBORO...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE...WADESBORO...LILESVILLE...ELLERBE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3463 7946 3480 7968 3481 8032 3519 8028
      3521 8025 3515 8022 3517 8020 3515 8018
      3519 8011 3514 8007 3514 8003 3518 7986
      3516 7962 3512 7957 3507 7958 3506 7948
      3496 7936 3486 7934 3482 7936 3477 7933
TIME...MOT...LOC 1247Z 242DEG 18KT 3493 8010

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:34 PM EDTSpecial Weather StatementRAHWayne11 min
Aug 19, 4:26 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Guilford and 6 more2 hr
Aug 19, 4:49 AM EDTAreal Flood AdvisoryRAHAlamance, Guilford, Orange, Randolph3 hr
Aug 19, 6:04 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Guilford and 6 more116 min
Aug 19, 6:58 AM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more92 min
Aug 19, 7:37 AM EDTAreal Flood AdvisoryRAHGuilford4 hr
Aug 19, 7:40 AM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly65 min
Aug 19, 8:03 AM EDTFlash Flood WarningRAHDurham50 min
Aug 19, 8:24 AM EDTSpecial Weather StatementRAHFranklin, Nash, Vance, Warren51 min
Aug 19, 8:47 AM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland58 min
Aug 19, 8:55 AM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren65 min
Aug 19, 9:09 AM EDTTornado WarningRAHHalifax23 min
Aug 19, 9:20 AM EDTAreal Flood AdvisoryRAHHalifax, Vance, Warren3 hr
Aug 19, 9:25 AM EDTSpecial Weather StatementRAHMontgomery, Moore65 min
Aug 19, 9:41 AM EDTFlash Flood WarningRAHHalifax, Warren2 hr
Aug 19, 9:47 AM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland58 min
Aug 19, 9:47 AM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash58 min
Aug 19, 10:28 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore62 min
Aug 19, 11:22 AM EDTFlash Flood WarningRAHHalifax, Warren2 hr
Aug 19, 11:26 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson64 min
Aug 19, 11:35 AM EDTAreal Flood AdvisoryRAHWake78 min
Aug 19, 12:26 PM EDTSpecial Weather StatementRAHSampson, Wayne64 min
Aug 19, 7:14 PM EDTSpecial Weather StatementRAHSampson46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.